Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 17, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 11, 2011, 10:10 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 10:10 AM EDT (14:10 UTC)
- Expired
- May 11, 2011, 9:37 PM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
727 WHUS71 KCLE 111410 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1010 AM EDT WED MAY 11 2011 LEZ142>145-112215- /O.NEW.KCLE.SC.Y.0017.110511T1410Z-110512T0500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 1010 AM EDT WED MAY 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT THURSDAY. * WINDS AND WAVES: WINDS WILL BE FROM THE EAST AT 10 TO 20 KNOTS ON THE LAKE AND THIS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. THE WINDS ARE EXPECTED TO DIMINISH LATER THIS EVENING ALLOWING THE WAVES TO SUBSIDE BELOW 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
2 follow-up statements
628 WHUS71 KCLE 111949 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 349 PM EDT WED MAY 11 2011 LEZ142>145-120400- /O.CON.KCLE.SC.Y.0017.000000T0000Z-110512T0500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 349 PM EDT WED MAY 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY. * WINDS AND WAVES: WINDS WILL BE FROM THE EAST AT 10 TO 20 KNOTS ON THE LAKE AND THIS WILL CAUSE 3 TO 5 FOOT WAVES. THE WINDS ARE EXPECTED TO DIMINISH LATER THIS EVENING ALLOWING THE WAVES TO SUBSIDE BELOW 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
849 WHUS71 KCLE 120137 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 937 PM EDT WED MAY 11 2011 LEZ142>145-120245- /O.CAN.KCLE.SC.Y.0017.000000T0000Z-110512T0500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 937 PM EDT WED MAY 11 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED THIS EVENING ACROSS THE EASTERN HALF OF THE LAKE. THEREFORE FOR THE REMAINDER OF THE OVERNIGHT WINDS OVER THE NEARSHORE WATERS ARE EXPECTED TO RANGE BETWEEN 10 AND 15 KNOTS WITH WAVES 1 TO 3 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 11, 7:32 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 11, 7:32 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 732 AM EDT WED MAY 11 2011 .SYNOPSIS... A FRONT ACROSS SOUTHWEST OHIO WILL MOVE LITTLE THROUGH THURSDAY AFTERNOON. THIS FRONT WILL EVENTUALLY LIFT NORTHEAST ACROSS THE LOCAL AREA THURSDAY NIGHT INTO FRIDAY. A SLOW MOVING AREA OF LOW PRESSURE WILL MOVE OVER THE LOWER GREAT LAKES AND OHIO VALLEY FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THINGS HAVE QUIETED DOWN OVER THE LOCAL AREA BUT THUNDERSTORMS CONTINUE JUST TO THE WEST AND SOUTH OF THE AREA. THIS WILL ALSO BE THE STORY FOR TODAY. THINK MOST OF THE AREA WILL REMAIN DRY AS THE 700 MB RIDGE IS EXPECTED TO MOVE BACK TO THE WEST TODAY. STILL...QUITE A BIT OF CONVECTION FIRING OVER THE NORTHERN LAKES. THIS ACTIVITY WILL EVENTUALLY FOLLOW THE LOW LEVEL THICKNESS CONTOURS BACK INTO THE REGION. THINK MOST OF THIS WILL BE JUST WEST OF THE AREA BUT WILL CONTINUE WITH CHANCE POPS OVER ABOUT THE WEST TWO TIERS OF COUNTIES. WILL HANG ON TO A 20 POP AS FAR EAST AS KLPR TO KMFD LINE. SKIES SHOULD AGAIN BE PARTLY SUNNY IN THE WEST AND PARTLY CLOUDY TO MOSTLY SUNNY IN THE EAST. CAN'T SEE WHY TEMPS WON'T BE A DEGREE OR TWO WARMER THAN TUESDAY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD. THE FRONT OVER SOUTHWEST OHIO WILL BEGIN MOVING THIS WAY LATE TOMORROW AS LOW PRESSURE MOVES EAST OUT OF THE PLAINS. THE MODELS HAVE FINALLY STARTED TO COME INTO A LITTLE BIT BETTER AGREEMENT WITH THIS SYSTEM WHICH WILL BE THE DOMINATE WEATHER MAKER THROUGH THE WEEKEND. STORMS WILL AGAIN BE POSSIBLE IN THE WEST TONIGHT. THE THUNDERSTORMS ACTIVITY WILL BE A LITTLE FURTHER EAST ON THURSDAY AND HAVE GIVEN ALL BUT FAR NE OH AND NW A MENTION. BETTER CHANCES COME THURSDAY NIGHT INTO FRIDAY AS THE FRONT FINALLY MOVES THROUGH. WILL GO WITH LIKELY WORDING FOR FRIDAY THROUGH SATURDAY NIGHT. BEST CHANCES FOR THUNDER WILL BE DURING THE DAYLIGHT HOURS WITH SHOWERY WEATHER EXPECTED AT NIGHT. THE PERIOD SHOULD BE WARM WITH HIGHS BOTH THURSDAY AND FRIDAY IN THE UPPER 70S AND LOWER 80S. SLIGHTLY COOLER TEMPERATURES EXPECTED ON SATURDAY WITH MORE PERSISTENT RAINFALL. SURFACE DEWPOINTS WILL GET INTO THE 60S BEHIND THE WARM FRONT SO IT'S GOING TO FEEL RATHER MUGGY. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE DETAILS OF THE FORECAST FOR THE WEEKEND AND EARLY NEXT WEEK ARE DIFFICULT TO PIN DOWN. ALL OF THE MODELS CONTINUE TO SHOW A DEEPENING UPPER TROUGH WITH SEVERAL STRONG SHORT WAVES ROTATING THROUGH WHICH ARE PROGGED TO CUT OFF. THE FIRST UPPER LOW APPEARS DESTINED FOR THE OHIO VALLEY AND A PRETTY GOOD CHANCE OF SHOWERS...PROBABLY ON AND OFF ALL WEEKEND. A SECOND UPPER LOW IS PROGGED EARLY NEXT WEEK. WE WILL BE ON THE EAST SIDE OF THE TROUGH AT LEAST FOR THE FIRST HALF OF THE WEEKEND... SO IT WILL PROBABLY STILL BE RELATIVELY WARM...NEAR NORMAL. EVENTUALLY IT WILL GET COOLER...ESPECIALLY IF WE HAVE A PROLONGED PERIOD OF EAST OF NORTHEAST FLOW AND RAIN EARLY NEXT WEEK. I NUDGED THE FORECAST TEMPERATURES DOWN A LITTLE BY MONDAY...WITH 50S NEAR LAKE ERIE AND NOT MUCH BETTER THAN 60 ELSEWHERE. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... THUNDERSTORMS OVER THE UPPER GREAT LAKES DURING THE EARLY MORNING HOURS SHOULD DIMINISH OR STAY MAINLY WEST OF THE FORECAST AREA TODAY. MID AND HIGH DEBRIS CLOUDS WILL PROBABLY OVERSPREAD THE AREA THIS AFTERNOON BUT SHOULD REMAIN VFR. NOT SURE WHEN THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL OCCUR. THE STATIONARY FRONT OVER THE LOWER OHIO VALLEY WILL BEGIN TO MOVE NORTH AS A WARM FRONT TONIGHT AND THURSDAY. NEW SHOWERS AND STORMS MAY HOLD OFF UNTIL LATER TONIGHT OR THURSDAY. .OUTLOOK...AREAS OF NON-VFR DEVELOPING THURSDAY AND CONTINUING AT TIMES THROUGH SUNDAY IN SHOWERS/STORMS. && .MARINE... THE EAST FLOW IS TRICKY...AS EVERY LITTLE RIPPLE IN THE GRADIENT CAN PICK UP THE WIND. SOME OF THE MODELS INDICATE ANOTHER SURGE OF WIND THIS AFTERNOON OR EVENING. MARINERS...ESPECIALLY ON THE WEST HALF OF LAKE ERIE...WILL AT THE VERY LEAST...ENCOUNTER CHOPPY WATERS. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THIS AFTERNOON INTO TONIGHT. EVENTUALLY THE FLOW WILL VEER MORE TOWARD THE SOUTH AND SOUTHWEST THROUGH LATE THIS WEEK. THE WARM FLOW AND LIGHTER GRADIENT SHOULD ALLOW FOR LESS MIXING AND THE LAKE SHOULD SETTLE DOWN. THUNDERSTORMS WILL BE AROUND LATER IN THE WEEK THOUGH. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, May 11, 5:44 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 544 AM EDT WED MAY 11 2011 LEZ142>146-162>166-OHZ003-006>011-017>021-027>032-036>038-047-120945- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-SUMMIT- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES- KNOX- 544 AM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE IN NORTHWEST AND NORTH CENTRAL OHIO TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD APPROACH SEVERE LIMITS. BRIEF HEAVY RAINS ARE ALSO LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-147>149-167>169-OHZ012>014-022-023-033-089-PAZ001>003-120945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA- ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 544 AM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:38 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 41 min |
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.